Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 191, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 29, 2007, 2:42 PM CDT for Mississippi County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2007, 2:42 PM CDT (19:42 UTC)
- Expired
- Jun 29, 2007, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Mississippi County, MO
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:30 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 29, 1:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 PM CDT FRI JUN 29 2007 .DISCUSSION... SUBTLE WIND SHIFT BOUNDARY NOTED ALONG SRN BORDER EARLY THIS PM...BUT STILL HIGH TDS AND NOT A KNOCK OFF IN TEMPS OR TDS TIL ALONG/NORTH OF FA. THEREFORE ANTICIPATE CONTINUATION OF DIURNALLY FUELED SCT CONVECTION INTO AT LEAST EARLY EVENING...AFTER WHICH LOSS OF HEATING FUEL WILL DIMINISH POPS GRADUALLY. STILL LINGERING HIGHER THETA AIR/INSTABILITY AXIS JUST SOUTH AND ARCING INTO SWRN PTNS FA (SEMO) WL KEEP A SMALL CHC POP GOING EVEN INTO THE WEEKEND. MODELS HAVE BEEN ADVERTIZING THIS SCENARIO PAST SEVERAL RUNS AND WELL RELY ON A NEW MODEL BLEND WITH COLLAB PICTURE FOR EXACT TAPER BUT IN GENERAL WELL GO HIGHEST SW TO LEAST/NONE NE FA SAT-SAT NIGHT...WITH EVENTUAL END POPS SOMETIME SAT NIGHT OR SUN. AFTER SUNDAY/END POP B/C STRONGER NWLY FLOW ESTABLISHED ACROSS MID-UPPER OH VALLEY RESULTS IN DRIER AIR COMING INTO LOWER OH VALLEY AS BROAD HEIGHT RISES OCCUR OVER CNTL U.S. THIS SYNOPTIC SITUATION WL THEN PREDOMINATE INTO/THRU EARLY NEXT WEEK WITH THE RESULT BEING A DRY WX FORECAST WITH INCREASING TO NR/SLIGHTLY ABOVE CLIMO EARLY JULY TEMPS. THE NEW EXTENDED MODEL SUITE OFFERS NEXT CHC PCPN SOMETIME MID-LATE WEEK AS A DISTURBANCE DROPS ACROSS THE GREAT LAKES AND DRAGS A WEAK BOUNDARY ACROSS THE PAH FA. FOLLOWING HPC LEAD WELL INCLUDE SMALL POPS DAYS 6-7 FOR THE PASSAGE OF THIS SYSTEM. WELL BLEND NEW MOS WITH PERSISTENCE STRATEGY ON EXISTING TEMP FORECAST AND COLLAB PIC...LIKEWISE SMOOTHING INTO/WITH MEDIUM TO LONG RANGE MEX MOS AS WELL. && .AVIATION... WINDS HAVE SHIFTED AROUND TO THE NORTH...BUT SHARP TEMPERATURE AND DEW POINT BOUNDARY STILL HAS YET TO SETTLE SOUTH OF THE AREA. A DESTABILIZING ATMOSPHERE SOUTH OF THIS BOUNDARY IS CONTRIBUTING TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS OVER MAINLY SOUTHERN MISSOURI AND KENTUCKY. THIS ACTIVITY SHOULD CONTINUE TO DRIFT SOUTH DURING THE AFTERNOON...POTENTIALLY THREATENING KCGI AND KPAH. RAIN SHOWER ACTIVITY SHIFTING EAST TOWARDS THE WABASH RIVER VALLEY SHOULD DIMINISH BEFORE IT REACHES KEVV. LIKE THE PAST SEVERAL NIGHTS... SCATTERED TO BROKEN CUMULUS SHOULD DISSIPATE THIS EVENING...WITH VFR CEILINGS ABOVE 10KFT OVERNIGHT. THE PAIRING OF A MOIST BOUNDARY LAYER AND WEAK FLOW WILL SET THE STAGE FOR THE DEVELOPMENT OF MVFR FOG OVERNIGHT...WHICH WILL BURN OFF A FEW HOURS AFTER SUNRISE SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 29, 4:43 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 443 AM CDT FRI JUN 29 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 443 AM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS FORECAST OVER MUCH OF THE QUAD STATE TODAY AND TONIGHT. STORMS WILL BE MOST NUMEROUS ALONG AND SOUTH OF A PERRYVILLE MISSOURI TO GREENVILLE KENTUCKY LINE THIS AFTERNOON. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS IS FORECAST OVER MUCH OF THE AREA SATURDAY. A FEW STORMS MAY EVEN LINGER INTO SATURDAY EVENING OVER SOUTHEAST MISSOURI. THE STORMS WILL BE MOST NUMEROUS OVER SOUTHEAST MISSOURI. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN. A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR THURSDAY...AS A COLD FRONT SWEEPS THROUGH THE AREA. AT THIS TIME...SEVERE STORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...THE RELAY OF ANY ISOLATED REPORTS OF SEVERE WEATHER OR SIGNIFICANT HEAVY RAIN WOULD BE APPRECIATED. DRS
In the hours before
Special weather statement, Jun 29, 1:55 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 155 PM CDT FRI JUN 29 2007 KYZ006-009-291930- CALLOWAY KY-GRAVES KY- 155 PM CDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS MOVING ACROSS WESTERN KENTUCKY... AT 155 PM...RADAR SHOWED A CLUSTER OF STRONG THUNDERSTORMS FROM THE SOUTHERN PART OF MAYFIELD TO MURRAY...MOVING EAST AT 20 MPH. THESE STORMS WILL IMPACT SOUTHERN GRAVES AND CALLOWAY COUNTIES THROUGH 230 PM. DANGEROUS LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE AS THE STORMS APPROACH. VERY HEAVY RAINS ON THE ORDER OF ONE TO TWO INCHES PER HOUR ARE ALSO LIKELY...WHICH MAY RESULT IN LOCALIZED FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. RJP
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.